Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 40, NWS Morristown, TN

June 8, 2007Bradley County, Polk County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 8, 2007, 5:43 PM EDT for Bradley County, Polk County, Tennessee. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2007, 5:43 PM EDT (21:43 UTC)
Expired
Jun 8, 2007, 6:45 PM EDT
In force
62 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Bradley County, TN, Polk County, TN

The radar

The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:00 PM EDTTSTM WND DMGCleveland, TNTREES DOWN COUNTYWIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:37 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2466 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 082143
SVRMRX
TNC011-139-082245-
/O.NEW.KMRX.SV.W.0040.070608T2143Z-070608T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
543 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADLEY COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF CLEVELAND...
  POLK COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITIES OF...DUCKTOWN...BENTON...

* UNTIL 645 PM EDT

* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
  CHARLESTON TO 19 MILES SOUTHWEST OF CLEVELAND...OR ALONG A LINE
  EXTENDING FROM 6 MILES SOUTH OF ATHENS TO 8 MILES EAST OF
  LAKEVIEW...AND MOVING SOUTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BENTON BY 630 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LAT...LON 3529 8473 3527 8475 3525 8473 3527 8466
      3526 8452 3529 8449 3521 8429 3503 8431
      3501 8433 3502 8495 3504 8499 3519 8499
      3535 8487

$$

17
1 follow-up statement
000 
WWUS54 KMRX 082214
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
614 PM EDT FRI JUN 8 2007

TNC011-139-082245-
/O.CON.KMRX.SV.W.0040.000000T0000Z-070608T2245Z/
BRADLEY TN-POLK TN-
614 PM EDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR POLK AND BRADLEY COUNTIES...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RELIANCE TO 7 MILES EAST OF
FLINT SPRINGS...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF BENTON
TO 13 MILES SOUTH OF CLEVELAND...MOVING SOUTHEAST AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ARCHVILLE BY 635 PM EDT...
  6 MILES WEST OF TURTLETOWN AND 8 MILES NORTHWEST OF DUCKTOWN BY 645
  PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP WITH
LITTLE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3529 8473 3527 8475 3525 8473 3527 8466
      3526 8452 3529 8449 3521 8429 3503 8431
      3501 8433 3502 8495 3504 8499 3519 8499
      3535 8487

$$

MJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:35 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 8, 2:35 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT FRI JUN 8 2007

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A COLD FRONT STRETCHING FROM NEAR INDIANAPOLIS
SOUTHWEST TO NEAR LITTLE ROCK...WITH A VERY UNSTABLE AIR MASS
DEVELOPING OVER THE PLATEAU BETWEEN THE FIRST AND SECOND LINES OF
CONVECTION. THE INITIAL LINE OF CONVECTION OVER THE GREAT TN VALLEY
HAS REMAINED BELOW SEVERE CRITERIA SO FAR...BUT THINK THAT THE
SECOND LINE OF CONVECTION (CURRENTLY OVER MIDDLE TN) WILL LIKELY
PRODUCE SOME SEVERE WEATHER ACROSS THE FORECAST AREA LATER THIS
AFTERNOON AND EVENING. THE COLD FRONT SHOULD BECOME QUASI-STATIONARY
TONIGHT AS THE UPPER-LEVEL FLOW BECOMES ZONAL. IN FACT...THIS FRONT
SHOULD BISECT THE FORECAST AREA ON SATURDAY...WITH ISOLATED
CONVECTION AGAIN POSSIBLE ON SATURDAY ACROSS SOUTHEAST TN AND
SOUTHWEST NC. THE FRONT SHOULD EVENTUALLY PUSH SOUTH OF THE FORECAST
AREA BY SUNDAY MORNING...WITH DRY WEATHER RETURNING ON SUNDAY. AS
FOR TEMPS...WILL TREND TOWARD A PERSISTENCE FORECAST TONIGHT AND
SATURDAY...WITH LOWER TEMPS EXPECTED BY SATURDAY NIGHT AS SLIGHTLY
DRIER AIR MOVES INTO THE FORECAST AREA.

.LONG TERM (MONDAY THROUGH FRIDAY)...THE MAIN WEATHER FEATURE WILL
CONTINUE TO BE A RIDGE OF HIGH PRESSURE. THIS WILL KEEP MOST AREAS
DRY AND WARM...THOUGH MAY SEE SOME ELEVATED CONVECTION LATE
AFTERNOON BOTH DAYS. COLD FRONT WILL APPROACH THE REGION DURING THE
REMAINDER OF THE TIME FRAME. SYSTEM APPEARS TO BE A BIT UNORGANIZED
AS IT MOVES INTO THE AREA...BUT SHOULD BRING IN ENOUGH MOISTURE AND
LIFT FOR SCATTERED SHOWERS/THUNDERSTORMS. STAYED CLOSE TO GUIDANCE
NUMBERS FOR TEMPS.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN    71  91  63  90  62 /  60  20   0   0   0
KNOXVILLE AIRPORT, TN      70  90  62  88  61 /  60  20   0   0   0
OAK RIDGE, TN              69  90  62  88  61 /  60  10   0   0   0
TRI CITIES AIRPORT, TN     66  88  58  86  57 /  60  10   0   0   0
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DMG/MJB
Hazardous weather outlook, Jun 8, 3:16 AM EDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 AM EDT FRI JUN 8 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-090730-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
316 AM EDT FRI JUN 8 2007 /216 AM CDT FRI JUN 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING.

WARM MOIST AIR WILL BE TRANSPORTED UP THE TENNESSEE VALLEY TODAY
AHEAD OF A COLD FRONT. PLENTY OF SUN WILL PROVIDE SURFACE HEATING.
THESE INGREDIENTS WILL RESULT IN AN UNSTABLE ATMOSPHERE THIS
AFTERNOON. THE STORMS ARE EXPECTED TO DEVELOP IN THE EARLY
AFTERNOON...MAINLY IN THE CUMBERLAND PLATEAU AREA...THEN MOVE EAST
ACROSS THE VALLEY. THE MAIN THREAT WITH THE STORMS IS EXPECTED TO
BE DAMAGING STRAIGHT-LINE WINDS...WITH LARGE HAIL ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 8, 4:17 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
417 PM EDT FRI JUN 8 2007

TNZ012>014-036>038-082115-
ANDERSON-CAMPBELL-CLAIBORNE-GRAINGER-SCOTT-UNION-
417 PM EDT FRI JUN 8 2007

...A LINE OF STRONG THUNDERSTORMS WERE AFFECTING ANDERSON...
CAMPBELL...CLAIBORNE...GRAINGER...SCOTT AND UNION COUNTIES...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF JACKSBORO....MOVING EAST AT
20 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

DH
Special weather statement, Jun 8, 4:59 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
459 PM EDT FRI JUN 8 2007

TNZ099-082200-
HAMILTON-
459 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORMS WERE AFFECTING HAMILTON COUNTY...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
DAYTON TO SIGNAL MOUNTAIN....MOVING EAST AT 20 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

17
Local storm report, Jun 8, 5:02 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     DAYTON                  35.49N 85.01W
06/08/2007                   RHEA               TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON 16TH AVENUE IN DAYTON.

&&
Local storm report, Jun 8, 5:09 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
509 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     KINGSTON                35.87N 84.51W
06/08/2007                   ROANE              TN   LAW ENFORCEMENT

            TREES DOWN COUNTYWIDE.

&&
Local storm report, Jun 8, 5:22 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
522 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     TEN MILE                35.67N 84.67W
06/08/2007                   MEIGS              TN   LAW ENFORCEMENT

            TREES DOWN.

&&
Special weather statement, Jun 8, 5:35 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
535 PM EDT FRI JUN 8 2007

TNZ015-016-038>040-070>074-VAZ001-005-082230-
BLOUNT SMOKY
MOUNTAINS-GRAINGER-HAMBLEN-HANCOCK-HAWKINS-JEFFERSON-LEE-NORTH
SEVIER-NORTHWEST COCKE-NW BLOUNT-SCOTT-SEVIER SMOKY MOUNTAINS-
535 PM EDT FRI JUN 8 2007

...A LINE STRONG THUNDERSTORMS WILL EFFECT BLOUNT...
COCKE...GRAINGER...HAMBLEN...HANCOCK...HAWKINS...JEFFERSON...
LEE...SCOTT AND SEVIER COUNTIES THROUGH 630 PM...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUTLEDGE....MOVING EAST AT 20 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:58 PM EDTSevere Thunderstorm WarningMRXMorgan62 min
Jun 8, 4:13 PM EDTSevere Thunderstorm WarningMRXBledsoe47 min
Jun 8, 4:33 PM EDTSevere Thunderstorm WarningMRXRhea42 min
Jun 8, 4:36 PM EDTSevere Thunderstorm WarningMRXRoane54 min
Jun 8, 4:37 PM EDTSevere Thunderstorm WarningMRXCampbell38 min
Jun 8, 4:45 PM EDTSevere Thunderstorm WarningMRXClaiborne60 min
Jun 8, 4:47 PM EDTSevere Thunderstorm WarningMRXMeigs58 min
Jun 8, 4:51 PM EDTSevere Thunderstorm WarningMRXAnderson54 min
Jun 8, 4:59 PM EDTSevere Thunderstorm WarningMRXUnion61 min
Jun 8, 5:02 PM EDTSevere Thunderstorm WarningMRXKnox58 min
Jun 8, 5:07 PM EDTSevere Thunderstorm WarningMRXMcMinn53 min
Jun 8, 5:12 PM EDTSevere Thunderstorm WarningMRXLoudon63 min
Jun 8, 5:37 PM EDTSevere Thunderstorm WarningMRXHamilton23 min
Jun 8, 5:51 PM EDTSevere Thunderstorm WarningMRXHamblen, Jefferson39 min
Jun 8, 7:09 PM EDTSevere Thunderstorm WarningMRXSullivan66 min
Jun 8, 7:39 PM EDTSevere Thunderstorm WarningMRXCarter, Johnson44 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.